Texas, 2007Flash Flooding and Flood in Texas, May 7, 2007
May 7, 2007 · NWS EWX · 7 events in 5 counties and zones
Scattered showers and thunderstorms produced heavy rainfall and flash flooding over the western counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms produced heavy rainfall and flash flooding over the western counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 7, 2:44 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, May 7, 2:44 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON MAY 7 2007
.DISCUSSION...
THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG
COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG
THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS
COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS
AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO.
ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE
SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF
SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW
PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE
SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS
RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO
THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL
GO WITH THE WETTER GFS SOLUTION FOR THIS FCST.
THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE
WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT
COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS.
SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA
FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY.
WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS
DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE
THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE
CWFA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 86 71 84 69 83 / 20 10 20 20 20
AUSTIN BERGSTROM INTL AIRPORT 86 72 84 70 82 / 20 10 20 20 20
DEL RIO INTL AIRPORT 87 73 87 70 87 / 30 30 30 50 30
SAN ANTONIO INTL AIRPORT 84 73 84 70 82 / 10 10 20 20 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/02
Hazardous weather outlook, May 7, 4:52 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
552 AM CDT MON MAY 7 2007
TXZ183>185-202-217-081100-
VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK-
552 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE
EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN
PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD
PRODUCE SOME LOCALIZED FLOODING AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY
THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND
DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY
PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TONIGHT.
TXZ171>173-186>190-192-203-204-218-228-081100-
LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-
TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT-
552 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY
WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS.
IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED
FLOODING BOTH TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TUESDAY AND WEDNESDAY.
TXZ191-193-194-205>209-219>225-081100-
HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-
ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-
552 AM CDT MON MAY 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE
MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN
ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED
FLOODING WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED WEDNESDAY.
Event by event
5 flash flood, 1 flood, 1 hail. Local standard time, as filed.
Flood, Val Verde
- When
- May 7, 5:15 AM CST to 10:15 AM CST
- Where
- Val Verde County, 18 mi N of Comstock
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 29.940, -101.170
Devils River at Bakers Crossing crested at 9.87 ft on 0700 CST on May 7, where flood stage is 6 ft.
Flash Flood, Val Verde
- When
- May 7, 5:30 AM CST to 1:00 PM CST
- Where
- Val Verde County, 20 mi N of Comstock to Del Rio
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.969, -101.170
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts over southern Val Verde County, with up to 5 inches near Del Rio. Many of the roads in the southern part of the county were closed, including FM1024 and FM163.
Flash Flood, Kinney
- When
- May 7, 8:00 AM CST to 11:00 AM CST
- Where
- Kinney County, 15 mi W of Brackettville to Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.320, -100.669
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts over western Kinney County, with up to 4 inches just west of Brackettville. Most rural roads in the western part of the county were closed due to flash flooding, including FM3008, FM674, and FM693.
Hail, Dimmit
- When
- May 7, 7:55 PM CST to 8:05 PM CST
- Where
- Dimmit County, 1 mi N of Carrizo Spgs
- Measured
- 2 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.535, -99.850
Flash Flood, Dimmit
- When
- May 7, 8:00 PM CST to 10:00 PM CST
- Where
- Dimmit County, Carrizo Spgs to 10 mi N of Carrizo Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.520, -99.850
Scattered showers and thunderstorms produced general 1 to 3 inch rain amounts over northern Dimmit County, with up to 4 inches north of Carrizo Springs. Flash flooding closed FM191 and FM65 through the evening.
Flash Flood, Uvalde
- When
- May 7, 8:30 PM CST to 10:00 PM CST
- Where
- Uvalde County, Uvalde to 15 mi SW of Uvalde
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.220, -99.800
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts in southwestern Uvalde County, with 3 to 4 inches southwest of the city of Uvalde. Among other roads, FM481 and FM117 were closed due to high water.
Flash Flood, Zavala
- When
- May 7, 8:30 PM CST to 10:00 PM CST
- Where
- Zavala County, Crystal City to 10 mi N of La Pryor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.680, -99.820
Scattered showers and thunderstorms produced general 1 to 2 inch rain amounts in western Zavala County with 3 inches between Crystal City and La Pryor. FM1025 and FM65 were closed due to high water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, May 7 to 11, 20076 injured · $7.0 million · 11 events
- High Surf in Florida, May 7 to 9, 20071 death · 1 event
- Rip Current in Alabama, May 7, 20071 death · 1 event
- Flash Flood and Hail in Texas, May 7 to 8, 2007$4.0 million · 1.75 in hail · 4 events
- Flash Flooding and Hail in Oklahoma, May 7, 2007$960,000 · 0.88 in hail · 12 events
- Flash Flooding and Hail in Texas, May 7 to 9, 2007$242,000 · 1 in hail · 24 events
- Flash Flood and Damaging Winds in Texas, May 7, 2007$125,000 · 61 kt wind · 3 events
- Wildfire in Florida, May 7 to 20, 2007$75,000 · 1 event
- Frost and Freeze in New Jersey, May 7 to 8, 200717 events
- Frost and Freeze in Pennsylvania, May 7 to 8, 20078 events
- Frost and Freeze in West Virginia, May 7, 20076 events
- Hail and Damaging Winds in Arkansas, May 7, 20071 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34543, 33334, 33335, 33339, 33336, 33337, 33338.